STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO PRO 18 MICROCATHETER 150CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Back to Search Results |
| Catalog Number |
90238 |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/29/2024
Type of Reportable Event
Malfunction
Event or Problem Description
During right internal carotid artery (ica) thrombectomy procedure, the operator flushed and delivered a guidewire into a subject microcatheter and delivered them to the target lesion.After the subject microcatheter reached mca m1, the operator deployed a retriever and aspirated with a distal access catheter at siphon section.Next, the operator withdrew the retriever and the subject microcatheter back into the distal access catheter and checked ica c7 under the digital subtraction angiography (dsa).The angiography revealed that the c7 was not opened.The operator prepared to perform the second thrombectomy.When the operator delivered the guidewire into the subject microcatheter, he felt friction and resistance.When the operator reached m1, he delivered the retriever and it also encountered resistance inside the subject microcatheter.Thus, the operator withdrew the retriever and the distal access catheter and replaced the subject microcatheter.The operator concluded that the coating of the subject microcatheter peeled off which caused the resistance.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
Event or Problem Description
Additional Manufacturer Narrative
B1 product problem - corrected - no product problem.H1 type of reportable event - corrected - malfunction.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the catheter shaft was kinked/bent in multiple areas.The catheter shaft was flattened.The catheter tip was flattened.The catheter hub was intact.During functional inspection the catheter was flushed without issue, a demo guidewire was advanced though the catheter shaft with slight friction.The 0.021" patency mandrel was advanced and friction was felt advancing past the kinked section of the shaft.The flush was reviewed, and no material/substance was visible.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event 'catheter ptfe inner lining peeling' was not confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.The catheter shaft was kinked/bent in multiple areas.The catheter shaft and tip were flattened.The catheter was flushed without issue, a demo guidewire was advanced though the catheter shaft with slight friction.The 0.021" patency mandrel was advanced and friction was felt advancing past the kinked section of the shaft.The flush was reviewed and no material/substance was visible.There was no evidence of polytetrafluoroethylene (ptfe) inner lining peeling.The microcatheter damage most likely occurred when the subject retriever and microcatheter were withdrawn back into the distal access catheter.The operator prepared to so a second thrombectomy when the friction was noted, there was no reported friction prior to this.The reported event 'catheter ptfe inner lining peeling' will be assigned not confirmed as there was no evidence of ptfe inner lining peeling and the damage noted to the microcatheter would be the most likely cause of the friction felt during the procedure.The reported and analyzed events: 'catheter difficulty advancing guidewire' and 'catheter shaft friction' as well as the analyzed events: 'catheter shaft kinked/bent, 'catheter shaft flat/crushed' and 'catheter tip flat/crushed' will be assigned procedural factors as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.